View Full Version : Why did it stop working? :(


MissAnnThrope
05-05-17, 10:22 AM
I tried Wellbutrin, and for 3 days I felt like a new, different, better person.

I want to emphasize that I did not feel "stimulated," "high," "buzzy" or "euphoric."

What I felt was - happiness? Contentment?

For once in my life, the glass felt half-full, instead of half empty. I smiled more. I gave off positive energy - people responded to me differently. I felt lighter.

The fourth day - nothing. (Same bottle of pills, so I know it wasn't a bad generic).

The fifth day - started feeling worse. Flat.

The 6th day - Upped my dosage, with no effect.

7 th day - Doc switched me to a time released (XL) version. Still nothing.

I gradually started feeling flat and anhedonic. Doc titrated my dosage to the maximum allowable for an adult. There was no change at all.

I seemed permanently flatlined into not giving a damn about anything. I wasn't sad or depressed. I was ... numb. So on my doc's advice, I stopped.

BTW - this was my 4th antidepressant, and the non-success of it was what led my doc to suggest that the problem maybe wasn't depression, and probably a combination of ADD and anxiety.

He was 100% correct, and I am grateful to finally have a diagnosis and good methods for coping.

But I still want to understand how a drug could be so effective for a mere three days and then just stop working.

If you have any experience or insight or good scientific articles about drug metabolism to point me to, it would be appreciated.

Thanks!

dvdnvwls
05-05-17, 12:10 PM
I don't know Wellbutrin, but just a random thought: Could your dose have been too high instead of too low? What if it worked at lower levels but then built up in your body and was over-stimulating something?

Arei
05-07-17, 10:04 PM
How old are you?? Wellbutrin was the first thing I tried years ago as a kid. It helped for a little while and then stopped. I failed a ton of medications before being diagnosed as bipolar. I'm trying Wellbutrin XL again in addition to all the other medications I'm on, but I'm 26 now so my brain has changed and developed and will possibly react a lot different than it did years ago (like for example, I couldn't tolerate Vyvanse when I took it in high school but my body is a-ok with it now).

Though you mentioned max dosage for an adult so you're probably grown. If you're failing antidepressants right and left then you might have something more complicated like a mood disorder going on. You may need to make an appointment with a psychiatrist or mental health professional that can better diagnosis you than your regular doctor. Though my regular doctor diagnosed me with bipolar, I really needed the extra help from a psychiatric NP to find the right med balance for me. Wasn't where I quite needed to be.

I'm on day 3 of the wellbutrin again myself and today I FINALLY don't feel anxious and upset anymore so I'm hoping this feeling lasts and doesn't fall out on me. Please update me with how you are doing.